MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ3 RIGHT; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY}METAL}POLY

SMITH & NEPHEW, INC. GEN II CEMENTED TIBIAL B/PLATE SZ3 RIGHT; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY}METAL}POLY
Catalog Number 71420182
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Injury (2348); Fibrosis (3167)
Date of Event 06/02/2014
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a right knee closed manipulation under anesthesia was performed to the patient due to arthrofibrosis, status post total knee arthroplasty.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical analysis indicated that although it is unknown if the patient¿s immune disorder and comorbidities contributed to the abundant scar tissue/arthrofibrosis for which the mua was performed, arthrofibrosis is a known occurrence and possible complication post tka and not a failure of the prosthesis.There was insufficient supporting documentation of the reported cellulitis and antibiotic therapy; however, based on the lab results the reported erythema and suprapatellar swelling could have been secondary to the mua or other factors but not likely a result of the well-fixed prosthesis or a deep joint infection.The root cause of the gross instability secondary to medial-lateral ligament laxity for which the right tka revision was required cannot be concluded; however, the loss to follow up for approximately 2 years likely contributed to worsening symptoms and a prosthetic malfunction was not supported.The patient impact beyond the reported interventions, revision surgery, and expected post-procedural rehab cannot be concluded.No further medical assessment can be rendered at this time.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history on the listed part revealed no prior complaints for the listed batch.Without the actual product involved our investigation cannot proceed.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate further as necessary.If the devices are received in the future, this complaint can be re-opened.We consider this complaint closed.

Brand Name
GEN II CEMENTED TIBIAL B/PLATE SZ3 RIGHT
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLY}METAL}POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8205227
Report Number1020279-2018-02941
Device Sequence Number11198927
Product Code JWH
UDI-Device Identifier03596010206336
UDI-Public03596010206336
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/24/2023
Device Catalogue Number71420182
Device Lot Number13KT36076
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer11/28/2018
Initial Report FDA Received Date12/28/2018
Supplement Report FDA Received Date06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age55 YR